Suggest ways to wean off Spasmo Proxyvon

default
Posted on Wed, 11 Mar 2015 in Medicines and Side Effects
Question: Hi I'm a doctor a surgeon from XXXXXXX XXXXXXX
I have Been taking opioids in the form of spasmoproxyvon from July last year
I want to stop
I visited a doctor and he advised me nalotrexene but I did not take it
Could u pls help me stop
Also I have XXXXXXX taking zolpidem since dec 15th almost since 1.5 months
I want to stop desperately
I underwent bRiatric surgery last year
Could u help me stop both and I need to detox at home
doctor
Answered by Dr. Rakesh Madhyastha 28 minutes later
Brief Answer:
Opiod addiction

Detailed Answer:
Hello

Thanks for the query

I would like to know a few more details in order to help you better. De addiction is definitely possible

1. How many tablets of spasmoproxyvon are you taking? Do you have side effects of it like constipation, drowsiness, etc?
2. Have you tried stopping on your own? Have you faced withdrawal effects?
3. How much mg of zolpidem are you on?

I am glad you did not take Naltraxone, it causes serious immediate withdrawal symptoms and even death.

Please get back to me, I am awaiting your reply. Detox from opiods can be little difficult from home, based on your reply I will see how best to help you

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Rakesh Madhyastha 23 minutes later
I'm taking 6-8 caps per day
Initial XXXXXXX I used to take it to sleep but now I don't get any drowsiness except mild euphoric and feeling of loss of inhibition
I tried stopping but used to feel tense anxious so used to retake
Zolpidem I take around 20mg at night some days wen I am very stressed upto 40mg per day
I have the will to stop
Can I stop both together? Or should I only stop one at a time
I cannot get admitted,to,a detox centre bcos,of,various,problems
I want to stop from home-
And can I stop,sp suddenly


I am seriously tensed b
About these drugs I never thought that I will get addicted
Feel like weeping about my fate
I just want to stop and never let drugs control my life
I have severe short term memory losses after starting zolpidem
I feel I have abused my position as a doctor in obtaining these drugs
doctor
Answered by Dr. Rakesh Madhyastha 7 minutes later
Brief Answer:
Follow up

Detailed Answer:
Hello

Thanks for the query

Here is what I suggest

1. Lifestyle modification first

Please make sure that you have an early dinner
Do not watch tv till late in the night
Read a book in dim light before falling asleep
40 mg of zolpidem is very high, reduce it to 10 mg
Exercise daily and mediate in the morning for 30 min

2. You cannot stop spasmoproxyvon immediately

Reduce your dosage gradually. I recommend you to step down from 8 tablets daily to 7 for the next 10 days, then 6 and then 5 and then slowly stop just like how we stop steroids.
For pain an alternative pain killer like paracetamol can be used to substitute spasmoproxyvon. Local application of diclofenac can also help

3. Anxiety should be tackled with a betablocker like inderal, this will also reduce your dependence on spasmoproxyvon.

Do not stop both together, first bring down spasmoproxyvon and then reduce zolpidem.

I recommend you to meet Dr Vijayanthi of M S Ramaiah Hospital to help you. You can see her on OPD basis daily from 9 am to 4 pm and saturdays 9 am to 1 pm. You will certainly need professional assistance. Please meet her as soon as possible

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Rakesh Madhyastha 1 hour later
Currently I'm at XXXXXXX
I am not going to XXXXXXX for the next 6 months at least
And I am from a well known family and cannot visit any doctor easily
Is there a problem in taking naltrexene
doctor
Answered by Dr. Rakesh Madhyastha 39 minutes later
Brief Answer:
Not used for opiods

Detailed Answer:
Hello

Thanks for getting back

Naltrexone is primarily used in alcohol dependence and it has not found to be very effective with opiods. One study showed that naltrexone was not any more effective than a placebo so this drug will not help you.

You can flow the instructions given earlier and I personally recommend professional help as it will be difficult for you to manage this on your own.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha 55 minutes later
Ok shud I just taper daily one tab less and stop it eventually
I will try to stop zolpidem after quitting sp
Zolpidem if I stop suddenly is there a problem
Will I have any withdrawals

What about the taper schedule oF sp
Can I eat sp in tapering doses as in 6 for 3 days
Then 5 like that
How shud I stop zolpidem
I want to fully stop
doctor
Answered by Dr. Rakesh Madhyastha 1 hour later
Brief Answer:
Follow up

Detailed Answer:
Hello

Thanks for getting back

I don't think tapering that fast is possible , you will have withdrawal symptoms which might make you bounce back to what you are on right now

Zolpidem should not be more than 10mg at night. Try falling asleep with that dose if possible, in a day or two you should be able to manage.

Please taper it slowly like how I have asked you to

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha 38 minutes later
Okay I will do that
I will only use 10mg zolpidem at night and then accordingly taper and stop it
Spasmoproxyvon I will stop
Can u suggest any opiod antagonist for me. How do i handkle withdrawal

And pls tell me how to reduce dosage of zolpidem will I have any problem of withdrawal if I go from 40mg to 10mg
doctor
Answered by Dr. Rakesh Madhyastha 5 hours later
Brief Answer:
Follow up

Detailed Answer:
Hello

Thanks for getting back, Zolpidem does not cause much of dependancy so you might not have any withdrawal as such. It is ok to take 10mg, Did you sleep well with 10 mg Zolpidem?

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha 5 hours later
I get sleep but I wake up around 2 clock n cannot get back to sleep without 10mg of zolpidem
Can u please suggest any non addictive sleeping pill which will be effective in sleep maintainemce
So is naltrexene absolutely contraindicated
I shud not take it at all
doctor
Answered by Dr. Rakesh Madhyastha 13 minutes later
Brief Answer:
Not absolutely contraindicated

Detailed Answer:
Hello

Thanks for getting back

Naltraxone is not absolutey contraindicated but studies have been inconclusive. They have not seen any added benefit.

I prescribe Clonazepam to my patients with sleep disorder, it is good in inducing sleep and also sleep maintainence. However dependancy is high. Zolpidem is a novel drug and you can continue using it at low doses.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha 32 minutes later
I don't want to start anything g with addiction potential
I'm very worried about that
I just want to stop these and never again start
Is it alright to taper opioids by cutting one tablet a week
Is there no faster method
doctor
Answered by Dr. Rakesh Madhyastha 4 hours later
Brief Answer:
Follow up

Detailed Answer:
Hello

Thanks for getting back

It is possible to taper and stop. The first step to stop addiction is the 'want' to stop it. Since you have that you will be able to stop these tablets.

Taper it by one tablet a week, you will succeed. Keep me informed about the progress. There is no faster method.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha 32 minutes later
Thanks for ur support
I dtarted today and i will taper to 6 today
Zolpidem will only take at night
doctor
Answered by Dr. Rakesh Madhyastha 10 minutes later
Brief Answer:
follow up

Detailed Answer:
Hello

I am happy to be of help, please let me know the progress

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakesh Madhyastha

Nephrologist

Practicing since :2009

Answered : 4360 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  

Recent questions on  Withdrawal symptoms?

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hello. I have been smoking about a pack a day for 5 years. I m 22 male. My bowel movements have been lightly colored, slightly flaky and become...

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....

Get personalised answers from verified doctor in minutes across 80+ specialties

154 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2